If you reduce your dosage too quickly or abruptly stop taking Lorcet, withdrawal symptoms may occur. Potential symptoms include nausea or vomiting, a runny nose, goose bumps, and sweating. Although a Lorcet withdrawal is not dangerous, it can be unpleasant. To help minimize withdrawal symptoms, your healthcare provider may slowly wean you off the medication.
Lorcet® (hydrocodone/APAP) is a prescription narcotic pain medication. As a narcotic, it may cause withdrawal symptoms if it is stopped too abruptly. You can be assured that Lorcet withdrawal is not life-threatening, although it can be quite unpleasant.
Symptoms of Lorcet withdrawal can vary in intensity and may include:
- Nausea, vomiting, and diarrhea
- A runny nose
- Goose bumps
Unlike withdrawal from many other drugs, withdrawal from Lorcet is unlikely to cause life-threatening symptoms.
Over time, the body becomes accustomed to the effects of Lorcet. If the drug is stopped too quickly -- or even if the dose is reduced too quickly -- withdrawal symptoms may occur. Lorcet withdrawal can occur with chronic, legitimate use of the drug, as well as with Lorcet abuse. Withdrawal is a normal, predictable, physical response to stopping a narcotic; it is not necessarily a sign of abuse.
Lorcet withdrawal can also occur due to the administration of naloxone (Narcan®), even if the Lorcet dose has not been reduced. Naloxone is a drug that prevents opiates such as Lorcet from binding to receptors in the body.